Sweating after Miradry treatment. What should I do?

I just had a miradry treatment 9 days ago. the swelling has subsided a bit, but I still have lumps. I have also started sweating again, not as much as I did before the treatment, but it gets a bit moist when I do physical work. Should I resume using my antiperspirant? What do you suggest I do? Thanks for the help.

Doctor Answers 5

Sweating After First MiraDry

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Thanks for your question.  Lumpiness and swelling is normal after MiraDry and it may take a few weeks to subside. It is not unusual to have some sweating after physical work or rigorous exercise.  If you choose to wear deodorant, use new deodorant that was not used prior to MiraDry.  It may take more than one MiraDry treatment to achieve your goal.  About 80% of patients need only a single treatment, but others, especially patients with hyperhidrosis, may need additional treatments at the highest tolerated setting (level 5).  Talk with your provider to determine the best plan for you.  Good luck, Dr. Aldo :-)

MiraDry

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

You may consider having a second treatment of miraDry 3 months after your first treatment.  It is not out of the ordinary to get a second treatment.  I would recommend you follow up with your provider.  Encourage a starch-iodine test and ask to be treated at level 5.  Hope this helps.

Sweating after Miradry treatment.

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
The lumpiness is perfectly normal post-treatment and will slowly resolve over weeks. it is not unusual to have some sweating after MiraDry, particularly with exercise. You should have been told that MiraDry leads to an 82% reduction in sweat glands, so you may still have some active glands. We find that 80-85% of our patients need only a single treatment, but those that are true hyperhydrosis will definitely benefit from a 2nd procedure, so you may consider a follow-up session. Also, the technique used, i.e. the actual size of the area treated, may have an effect, as there may be active sweat glands that were outside the treatment zone

Sweating after MiraDry

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}
It is possible to have some sweating after a miraDry treatment, especially when you are exercising.  The protocol/technique that your provider used is very important in determining whether or not you will need a second treatment.  With the new protocol most people require only one treatment, unless they were sweating very heavily prior to treatment.  With the old protocol most people required a second treatment.

Good Luck!
Dr. Shah

The miraDry procedure for axillary hyperhidrosis

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Sweating early on after the miraDry is not uncommon.

The lumpiness will go away after approximately 4 weeks.

You will sweat some when you exercise. You should not seat much if the procedure is/was successful.

Depending on the technique used, you may or may not need a second procedure.

Technique is very important with the miraDry procedure. 86% of my patients require only a SINGLE miraDry procedure because I always do the procedure using level 5 energy settings and I perform a very thorough procedure going over the entire treatment areas at least twice.

In the last 2 years (2014 and 2015), our aggregate data showed that 14% required a second procedure. In 2015, all of my patients required only a SINGLE procedure.

I have been doing miraDry since May 2011. 

Wait another 2.5 months, and at that time you can decide whether or not you need a second procedure as recommended by the company (Miramar) that developed this device. It is too early now to determine whether or not you need a second procedure. 

If the area is healing nicely, then you can start to use a deodorant and/or an antiperspirant for residual moisture.

Read my ebook about the miraDry on the link below.

Best
Dr. Karamanoukian


These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.